Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 6, NWS Springfield, MO

March 16, 202531 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Mar 16, 2025, 1:41 PM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 17, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 1:41 PM CDT (18:41 UTC)
In effect from
Mar 17, 2025, 12:00 PM CDT
Expired
Mar 17, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS83 KSGF 161841
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
141 PM CDT Sun Mar 16 2025

KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>095-101>103-
170245-
/O.UPG.KSGF.FW.A.0002.250317T1700Z-250318T0100Z/
/O.NEW.KSGF.FW.W.0006.250317T1700Z-250318T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-McDonald-
Barry-Stone-
141 PM CDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT MONDAY FOR 
STRONG WINDS AND DRY CONDITIONS FOR PORTIONS OF SOUTHEAST KANSAS 
AND SOUTHWEST MISSOURI...

The National Weather Service in Springfield has issued a Red Flag
Warning which is in effect from noon to 8 PM CDT Monday. The Fire
Weather Watch has been replaced.

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire 
  Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire 
  Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 095 Christian, Fire Weather Zone 097 Crawford, 
  Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 
  McDonald, Fire Weather Zone 102 Barry and Fire Weather Zone 
  103 Stone.

* TIMING...From noon to 8 PM CDT Monday.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 21 percent.

* TEMPERATURES...Up to 73.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Soria
3 follow-up statements
958 
WWUS83 KSGF 170633
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
133 AM CDT Mon Mar 17 2025

MOZ071-082-092-096-097-104-105-171445-
/O.EXA.KSGF.FW.W.0006.250317T1700Z-250318T0100Z/
Phelps-Texas-Wright-Douglas-Howell-Taney-Ozark-
133 AM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR GUSTY WINDS AND DRY CONDITIONS...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CDT this 
evening.

* AFFECTED AREA...Fire Weather Zone 071 Phelps, Fire Weather 
  Zone 082 Texas, Fire Weather Zone 092 Wright, Fire Weather 
  Zone 096 Douglas, Fire Weather Zone 097 Howell, Fire Weather 
  Zone 104 Taney and Fire Weather Zone 105 Ozark.

* TIMING...From noon today to 8 PM CDT this evening.

* WINDS...South 15 to 20 mph with gusts up to 25 to 35 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 74 degrees.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>095-101>103-
171445-
/O.CON.KSGF.FW.W.0006.250317T1700Z-250318T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede-
Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian-McDonald-
Barry-Stone-
133 AM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR GUSTY WINDS AND DRY CONDITIONS...

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire 
  Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire 
  Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire 
  Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire 
  Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire 
  Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire 
  Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire 
  Weather Zone 095 Christian, Fire Weather Zone 097 Crawford, 
  Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 
  McDonald, Fire Weather Zone 102 Barry and Fire Weather Zone 
  103 Stone.

* TIMING...From noon today to 8 PM CDT this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 to 45 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* TEMPERATURES...Up to 76.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Titus
260 
WWUS83 KSGF 171910
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
210 PM CDT Mon Mar 17 2025

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-180315-
/O.NEW.KSGF.FW.W.0007.250318T1700Z-250319T0100Z/
/O.CON.KSGF.FW.W.0006.000000T0000Z-250318T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
210 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND DRY CONDITIONS... 

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY FOR 
GUSTY WINDS AND DRY CONDITIONS...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from noon to 8 PM CDT Tuesday.

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire 
  Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire 
  Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire 
  Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire 
  Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire 
  Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire 
  Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire 
  Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire 
  Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, 
  Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, 
  Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, 
  Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, 
  Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and 
  Fire Weather Zone 105 Ozark.

* TIMING...For the first Red Flag Warning, until 8 PM CDT this 
  evening. For the second Red Flag Warning, from noon to 8 PM 
  CDT Tuesday.

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...Up to 79.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Soria
104 
WWUS83 KSGF 180103
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
803 PM CDT Mon Mar 17 2025

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-180915-
/O.EXP.KSGF.FW.W.0006.000000T0000Z-250318T0100Z/
/O.CON.KSGF.FW.W.0007.250318T1700Z-250319T0100Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
803 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
TUESDAY FOR GUSTY WINDS AND DRY CONDITIONS...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND DRY
CONDITIONS...

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather 
  Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire 
  Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire 
  Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire 
  Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire 
  Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire 
  Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire 
  Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire 
  Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire 
  Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire 
  Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, 
  Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, 
  Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, 
  Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, 
  Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and 
  Fire Weather Zone 105 Ozark.

* TIMING...From noon to 8 PM CDT Tuesday.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* TEMPERATURES...Up to 79.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:18 PM CDT, 1 hour 23 minutes earlier. Its key messages:

  • Smoke/dust will continue to linger over the area through today, but will gradually dissipate.
  • Elevated to Significant fire danger today through Tuesday. A Fire Weather Watch has been issued for late Monday morning through Monday evening for counties along and west of Highway 65 and along and north of I-44.
  • The next chance for showers and storms (30-50%) will be late Tuesday night though Wednesday night. The best potential will be north of Highway 60.
Area forecast discussion, Mar 16, 12:18 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1218 PM CDT Sun Mar 16 2025

.KEY MESSAGES...

- Smoke/dust will continue to linger over the area through
  today, but will gradually dissipate.

- Elevated to Significant fire danger today through Tuesday. A
  Fire Weather Watch has been issued for late Monday morning
  through Monday evening for counties along and west of Highway
  65 and along and north of I-44.

- The next chance for showers and storms (30-50%) will be late
  Tuesday night though Wednesday night. The best potential will
  be north of Highway 60.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 226 AM CDT Sun Mar 16 2025

Wrap around moisture and residual energy was departing the
region in the wake of the storm system from the past 36 hours.
This produced some light rainfall and even some brief light snow
as the low moved east overnight.

For today, skies will clear and winds will drop off slightly
but remain northwesterly. Despite the rainfall, a dry airmass
moving into the region and limited moisture and coverage from
the rain will allow lighter fuels, such as grasses and light
brush, to dry out quickly. This will lead to elevated fire
weather concerns for today. Temperatures will be kept in check
despite the diminishing cloud cover with highs in the lower to
middle 50s.

An upper level trough will remain over the region tonight,
though it will continue to move east. With clear skies, and
light winds, overnight temperatures will be in the 30s across
the Ozarks.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 226 AM CDT Sun Mar 16 2025

Fire weather remains the primary focus for the long term
forecast. For more detailed information see the Fire Weather
section below.

Most days will be dry and breezy from Monday through the week.
This is what has lead to the current and ongoing fire weather
concern.

There is a 30-50% chance of showers and thunderstorms Tuesday
night into Wednesday night as a storm system moves across the
plains and through the region with the highest chances for rain
occurring over central MO. Will monitor for severe weather
chances, but models continue to show limited support for severe
weather.

Afternoon highs will reach the 70s Monday and Tuesday and then
upper 50s to 60s for Wednesday through Friday.

Another system is then expected for Saturday, though there are
timing and strength differences in the models.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 16 2025

VFR through the period with gusty northerly winds up to 30 knots
this afternoon. Winds diminish by sunset tonight. Winds will be
out of the south for Monday with gusts up to 30 knots possible
again. Clear skies expected through the period.

&&

.FIRE WEATHER...
Issued at 300 PM CDT Thu Mar 13 2025

A Fire Weather Watch has been issued and slightly expanded for
12PM-8PM Monday for counties along and west of Highway 65 and
generally along and north of I-44.

Elevated fire weather conditions are expected today with highs
in the 50s. MinRH's will likely be in the 15-25% range with NW
winds 10-20 mph gusting 20-30 mph under sunny skies.

Monday: Significant to extreme fire weather. Highs in the 70s.
MinRH 15-25%. S-SW winds 20-25 mph gusting to 30-40 mph. Sunny.

Tuesday: Elevated to locally significant fire weather. Highs in
the 70s. MinRH 25-35%. S-SW winds 20-35 mph gusting to 30-45
mph. Partly cloudy.

Wednesday: 30-50% chance of showers and thunderstorms. Highs in
the 60s. MinRH 35-50%. W-NW winds 15-25 mph gusting to 30-40 mph.
Partly cloudy.

Thursday and Friday: Elevated to locally significant fire
weather. Highs in the upper 50s to 60s. MinRH 20-30% or lower.
Winds 10-20 mph gusting to 20-30 mph.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Monday afternoon through Monday
     evening for KSZ073-097-101.
MO...Fire Weather Watch from Monday afternoon through Monday
     evening for MOZ055>058-066>070-077>081-088>091-093>095-
     101>103.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Soria
FIRE WEATHER...Hatch
Hazardous weather outlook, Mar 16, 6:02 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
602 AM CDT Sun Mar 16 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
602 AM CDT Sun Mar 16 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Elevated fire weather risk.

DISCUSSION...

Elevated fire weather concerns are expected today as a dry air
mass settles over the region. Relative humidities will fall below
25 percent for much of the region allowing for enhanced fire
spread. Winds will gust at times between 15 and 25mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to significant fire weather conditions will exist
through Tuesday and again late in the week. A Fire Weather Watch
has been issued for 12PM - 8PM Monday for counties along and west
of Highway 65 and along and north of I-44.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.